Louisiana, 2005Lightning Strike in Louisiana, July 3, 2005
July 3, 2005 · NWS LIX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 3, 2:45 PM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 3, 2:45 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
345 PM CDT SUN JUL 3 2005
.DISCUSSION...UPPER AIR ANALYSIS SHOWED A WEAKEN POSITIVELY TILTED
TROUGH AXIS FROM WEST TENNESSEE TO SOUTHWEST LOUISIANA. CONVECTION
FROM THIS MORNING CREATED A THIN CANOPY ACROSS THE AREA AND PREVENTED
HEATING INITIALLY. HOWEVER TEMPERATURES MANAGED TO CLIMB TO FORECAST
HIGHS. THIS AFTERNOON CONVECTION WAS ISOLATED IN COVERAGE AT BEST BUT
SCATTERED AROUND THE LAKE AND POPULATED AREAS. TROUGH WEAKNESS SHOULD
REMAIN FROM CENTRAL MISSISSIPPI TO NORTHWEST GULF THROUGH TUESDAY.
ASSOCIATED MOISTURE WITH DEPRESSION THREE WILL LIKELY SPREAD NORTH
ACROSS THE AREA STARING MONDAY NIGHT THROUGH WEDNESDAY. WILL MAINTAIN
NUMERSOUS COVERAGE FOR TUESDAY AND WEDNESDAY. IN THE NORTHERN STREAM
ACROSS THE LAKES...A TROUGH WILL SWEEP ACROSS THE GREAT LAKES WEDNESDAY.
ETA AND GFS ARE IN AGREEMENT WITH THE LOCATION OF THE TROUGH AND THE
ASSOCIATED SURFACE LOW OVER THE MID ATLATIC BY WEDNESDAY. THE ASSOCIATED
FRONTAL BOUNDARY COULD SNEAK IN THE BACK DOOR WITH LOWER DEWPOINT
ACROSS THE MISSISSIPPI COAST EARLY FRIDAY. DID NOT REFLECT DP READINGS
IN THE GRIDS YET...WANT TO SEE ANOTHER RUN. IN ADDITION...RAIN CHANCES
MAY LOWER AS PW VALUES WILL LIKELY LOWER TO 1.7 INCHES FOR SOUTHWEST
ZONES TO 1.2 INCHES NORTHEAST ZONES. WILL CARRY SLIGHTLY BELOW NORMAL RAIN
CHANCES AFTER THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 90 72 90 / 10 40 20 50
BTR 75 93 74 91 / 10 40 20 50
MSY 78 92 77 88 / 20 50 30 60
GPT 75 91 75 88 / 20 50 30 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&
Hazardous weather outlook, Jul 3, 10:00 AM CST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT SUN JUL 3 2005
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-041130-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT SUN JUL 3 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
...THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON.
WHILE ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...SOME OF THE
THUNDERSTORMS COULD BE STRONG AND PRODUCE FREQUENT LIGHTNING...GUSTY
WINDS...AND HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY.
HOWEVER...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY
AND EARLY WEDNESDAY AS A TROPICAL WAVE MOVES NORTHWEST TOWARD THE
NORTHWEST GULF COAST EARLY TUESDAY. WHILE ORGANIZED SEVERE
THUNDERSTORMS ARE NOT EXPECTED DURING THE PERIOD...A FEW STORMS
COULD BE STRONG AND PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND
HEAVY DOWNPOURS.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Jul 3, 2:45 PM CST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
345 PM CDT SUN JUL 3 2005
LAZ060>064-032145-
ORLEANS-ST CHARLES-UPPER JEFFERSON-UPPER PLAQUEMINES-
UPPER ST BERNARD-
345 PM CDT SUN JUL 3 2005
...STRONG THUNDERSTORMS GREATER NEW ORLEANS...
AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF STRONG THUNDERSTORMS FROM NEW ORLEANS THROUGH KENNER.
THESE STORMS MAY CONTAIN WINDS GUSTING TO 45 MPH...HEAVY RAINFALL
OF 1 TO 2 INCHES PER HOUR...AND FREQUENT LIGHTNING. THE STORMS ARE
MOVING TO THE NORTHEAST AT 20 MPH.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISIONS SERVICE PROVIDER FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jul 3, 4:06 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
506 PM CDT SUN JUL 3 2005
MSZ080-081-032300-
HANCOCK-HARRISON-
506 PM CDT SUN JUL 3 2005
...STRONG THUNDERSTORM AFFECTING HANCOCK AND HARRISON COUNTIES...
AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KILN AND DIAMONDHEAD IN HANCOCK COUNTY.
THIS STRONG THUNDERSTORM IS MOVING TO THE EAST AT 20 MPH...AND WILL
AFFECT AREAS IN AND NEAR KILN...DIAMONDHEAD...LONG BEACH...LYMAN...
AND GULFPORT THROUGH 6 PM CDT. THIS THUNDERSTORM IS CAPABLE OF
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...WINDS GUSTING TO 45
MPH...AND HEAVY RAINFALL OF 2 TO 3 INCHES.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISIONS SERVICE PROVIDER FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.
32
Lightning, St. Bernard
- When
- July 3, 6:15 PM CST
- Where
- St. Bernard County, Chalmette
- Property damage
- $500
- Reported by
- NEWSPAPER
- Coordinates
- 29.874, -89.824 (the zone’s center; the record gives no point)
A lightning strike caused a loading dock to catch on fire at a grocery store.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, July 3 to 4, 20051 death · 6 injured · $15 million · F1 · 94 events
- Tornado and Flood in Kansas, July 3 to 4, 2005$1.2 million · F0 · 73 events
- Lightning Strike in Louisiana, July 3, 20051 death · 1 event
- Flooding and Hail in Oklahoma, July 3 to 5, 2005$419,000 · 1.75 in hail · 80 events
- Tornadoes and Hail in Colorado, July 3, 20059 injured · F0 · 9 events
- Flash Flood and Hail in Georgia, July 3, 2005$258,000 · 1 in hail · 6 events
- Hail and Damaging Wind in Texas, July 3, 20057 injured · 1.75 in hail · 6 events
- Hail and Damaging Winds in Oklahoma, July 3 to 4, 2005$30,000 · 1 in hail · 22 events
- Hail in Iowa, July 3, 2005$51,000 · 0.88 in hail · 7 events
- Tornado and Damaging Winds in South Carolina, July 3, 2005$16,000 · F1 · 3 events
- Hail and Damaging Winds in Kansas, July 3, 20051.5 in hail · 35 events
- Lightning Strike in Florida, July 3, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463243.